Exacerbation of psychosis after discontinuation of carbamazepine treatment

C. W.C. Heh, J. Sramek, J. Herrera, J. Costa

Research output: Contribution to journalArticlepeer-review

Abstract

Carbamazepine alone or carbamazepine plus neuroleptic was administered to 20 chronic schizophrenic patients. Upon abrupt discontinuation two of the 20 patients had exacerbations of their psychoses characterized by paranoia, hostility, and agitation. The authors discuss the possibility of a carbamazepine withdrawal syndrome.

Original languageEnglish (US)
Pages (from-to)878-879
Number of pages2
JournalAmerican Journal of Psychiatry
Volume145
Issue number7
DOIs
StatePublished - 1988
Externally publishedYes

ASJC Scopus subject areas

  • Psychiatry and Mental health

Fingerprint

Dive into the research topics of 'Exacerbation of psychosis after discontinuation of carbamazepine treatment'. Together they form a unique fingerprint.

Cite this